Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 1, NWS Birmingham, AL

January 16, 201339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 16, 2013, 3:53 PM CST for 39 counties in Alabama. It took effect at Jan 17, 2013, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 3:53 PM CST (21:53 UTC)
In effect from
Jan 17, 2013, 12:00 PM CST
Expired
Jan 17, 2013, 5:44 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
395 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS74 KBMX 162153
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CST WED JAN 16 2013

...BREEZY CONDITIONS THURSDAY AFTERNOON AND EVENING...

.A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO
INCREASE THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS
SHOULD BEGIN TO RELAX AFTER 8 PM CST.

ALZ011>015-017>050-170600-
/O.NEW.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
353 PM CST WED JAN 16 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CST THURSDAY. 

* TIMING...THURSDAY FROM NOON UNTIL 8 PM.

* WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS 36 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
082 
WWUS74 KBMX 170532
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CST WED JAN 16 2013

...BREEZY CONDITIONS THURSDAY AFTERNOON AND EVENING...

.A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO
INCREASE THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS
SHOULD BEGIN TO RELAX AFTER 8 PM CST.

ALZ011>015-017>050-171500-
/O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1132 PM CST WED JAN 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CST
THURSDAY...

* TIMING...THURSDAY FROM NOON UNTIL 8 PM.

* WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS 36 
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
898 
WWUS74 KBMX 171007
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 AM CST THU JAN 17 2013

...BREEZY CONDITIONS THIS AFTERNOON AND EVENING...

.A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO
INCREASE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS SHOULD
BEGIN TO RELAX AFTER 8 PM CST.

ALZ011>015-017>050-171800-
/O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
407 AM CST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING...

* TIMING...FROM NOON UNTIL 8 PM.

* WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS TO 36
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
028 
WWUS74 KBMX 171736
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST THU JAN 17 2013

...BREEZY CONDITIONS THIS AFTERNOON AND EVENING...

.A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WIND SPEEDS TO
INCREASE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. WINDS
SHOULD BEGIN TO RELAX AFTER 8 PM CST.

ALZ011>015-017>050-180200-
/O.CON.KBMX.WI.Y.0001.130117T1800Z-130118T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1136 AM CST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...FROM NOON UNTIL 8 PM.

* WINDS...WILL BE SUSTAINED AT 15 TO 25 MPH...WITH SOME GUSTS TO 
  36 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
543 
WWUS74 KBMX 172344
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CST THU JAN 17 2013

...WINDS TO CONTINUE OVERNIGHT...BUT WILL REMAIN BELOW ADVISORY
CRITERIA...

ALZ011>015-017>050-180045-
/O.CAN.KBMX.WI.Y.0001.000000T0000Z-130118T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
544 PM CST THU JAN 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 16, 12:05 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 16, 12:05 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CST WED JAN 16 2013

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

RAIN WILL CONTINUE ACROSS THE NORTH AND WEST THIS MORNING. RAIN
WILL FILL IN ACROSS SOUTHEASTERN PORTIONS OF THE AREA THIS
AFTERNOON NOW THAT THE COLD FRONT HAS FINALLY SHIFTED JUST SOUTH
OF THE FORECAST AREA. RAINFALL RATES AND QPFS WILL BE LIGHTER THAN
PREVIOUS DAYS...BUT GROUND CONDITIONS REMAIN SATURATED WITH
ELEVATED STREAM FLOWS. LOCALIZED FLOOD PROBLEMS WILL PERSIST
THROUGH TODAY AND TONIGHT...ESPECIALLY ACROSS THE NORTH.

ONLY MINOR CHANGES MADE TO TEMP TRENDS AND MAX HIGHS TODAY.
OVERALL FORECAST IS IN GOOD SHAPE. RAIN WILL CONTINUE
TONIGHT...WITH A WINTRY MIX POSSIBLE TOMORROW. MORE DETAILS ON
THAT IN THE AFTERNOON FORECAST PACKAGE.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

LIGHT TO MODERATE RAIN WILL CONTINUE TODAY AFFECTING ALL TERMINALS.
THERE MIGHT BE AN OCCASIONAL BREAK IN THE RAIN...BUT EXPECT CIGS TO
REMAIN LOW...GENERALLY IFR. AROUND SUNSET OR JUST AFTER...EXPECT
CONDITIONS TO FALL TO LIFR ESPECIALLY IF WINDS DIMINISH.

FOR PLANNING PURPOSES...ADDED IN GUSTY WINDS AND -SNSH IN FOR
TCL...BHM...AND EET FOR TOMORROW MORNING. WITH A STRONG UPPER LEVEL
DISTURBANCE CROSSING THE AREA...EXPECT RAIN TO TRANSITION TO SNOW
ACROSS THE NORTHERN SITES DURING THE MORNING HOURS. IT COULD COME
DOWN IN HEAVY BURSTS AT TIMES...WITH VIS DROPPING WELL BELOW THE
CURRENT FORECASTED 4SM. TIMING THOSE BURSTS AT THIS TIME IS NEARLY
IMPOSSIBLE. ALSO...NORTHWESTERLY WINDS AT 12-15KT COULD BE GUSTING
UP TO AROUND 25KTS.

14
&&

.PREV DISCUSSION... /ISSUED 358 AM CST WED JAN 16 2013/

MORE RAIN ON THE WAY TODAY. I DEBATED REISSUING A FLOOD WATCH WITH
THE HIGHEST QPFS NOW EXPECTED TO FALL IN THE NORTHEAST LATER
TONIGHT/TOMORROW AS THE UPPER LOW TO OUR WEST ENHANCES LIFT OVER
THE STATE. TOTAL AMOUNTS SHOULD BE LESS THAN PREVIOUS DAYS BUT
EVERYBODY ACROSS THE NORTHERN TIER OF COUNTIES HAS VERY HIGH
STREAM LEVELS SO ANY ADDITIONAL RAINFALL WILL ONLY MAINTAIN
ONGOING PROBLEMS OR POTENTIALLY LEAD TO NEW PROBLEMS...SO WILL GO
AHEAD AND ISSUE A NEW WATCH. WE STILL HAVE CURRENT WARNINGS IN THE
NORTHWEST WHERE SEVERAL LOCATIONS ARE STILL HAVING FLOODED ROAD
ISSUES. OF COURSE THE RIVER FLOODING WILL CONTINUE FOR SEVERAL
DAYS ALONG THE TOMBIGBEE/WARRIOR AND THEIR MAIN TRIBS.

THE MUCH TALKED ABOUT UPPER LOW WILL PUSH OVER THE STATE DURING
THE DAY THURSDAY. IT LOOKS AS THOUGH THE COLD CORE OF THE UPPER
LOW WILL BE SUFFICIENT TO ALLOW FOR A CHANGE OVER TO SNOW.
FORECAST SOUNDINGS SHOW THE DEPTH OF THE MOISTURE UP TO AROUND -15
DEGREES WHICH IS GOOD ENOUGH FOR SNOW GROWTH. ON THE BACK SIDE OF
THE LOW IT SHOULD CHANGE BACK OVER TO RAIN. EXACTLY WHERE THE
COLDEST POCKET IS AND HOW IT TRANSLATES THROUGH THE STATE IS STILL
IN QUESTION SO CAN NOT BE TOO SURE WHAT AREAS WILL SEE THE SNOW.
HOWEVER..THE HEART OF THE STATE IS LOOKING PRETTY GOOD RIGHT NOW.
NO IMPACT-FULL ACCUMULATIONS ARE EXPECTED.

FRIDAY THROUGH SUNDAY...SUNSHINE WITH NEAR AVERAGE TEMPERATURES. A
COLD FRONT IS EXPECTED TO ARRIVE LATE MONDAY OR TUESDAY AND BRING
TEMPERATURES DOWN BELOW AVERAGE THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     48  39  43  26  49 /  90  90  80  10   0
ANNISTON    53  41  41  27  49 /  90 100 100  10   0
BIRMINGHAM  45  37  43  28  50 / 100  90  80  10   0
TUSCALOOSA  43  36  46  29  52 / 100  80  70  10   0
CALERA      46  38  44  29  50 /  90 100  80  10   0
AUBURN      63  45  45  31  53 / 100  90 100  10   0
MONTGOMERY  54  42  45  30  53 /  80  90  80  10   0
TROY        60  42  46  29  53 /  80  80  80  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING COUNTIES:
BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...ETOWAH...FAYETTE...
JEFFERSON...LAMAR...MARION...PICKENS...ST. CLAIR...TUSCALOOSA...
WALKER...WINSTON.

&&
Hazardous weather outlook, Jan 16, 2:35 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST WED JAN 16 2013

ALZ011>015-017>050-172030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
235 PM CST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF MODERATE RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS THE
NORTHERN PORTIONS OF CENTRAL ALABAMA THROUGH TONIGHT. THE GREATEST
FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND
NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO PELL CITY...TO
HEFLIN.

HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL
CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE
RIVER DRAINAGE BASINS. RIVERS HAVE RISEN ABOVE FLOOD STAGE AT SOME
SITES WITH OTHERS FORECAST TO RISE ABOVE FLOOD STAGE SOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW IS POSSIBLE THURSDAY NORTH OF A LINE FROM ALICEVILLE TO JEMISON
TO ROANOKE. RAIN WILL TRANSITION TO SNOW BEGINNING IN THE WEST
AROUND SUNRISE...SPREAD EASTWARD THROUGH THE MORNING...AND END WEST
TO EAST DURING THE AFTERNOON AND EVENING HOURS. SNOWFALL COULD BE
HEAVY AT TIMES...WITH AT LEAST LIGHT ACCUMULATIONS ON GRASSY AND
ELEVATED SURFACES. GREATEST ACCUMULATIONS ARE EXPECTED TO BE ACROSS
NORTHEAST CENTRAL ALABAMA. HOWEVER...HEAVY SNOW SHOWERS ARE POSSIBLE
ACROSS THE ENTIRE THREAT AREA...AND THESE COULD RESULT IN ISOLATED
ACCUMULATIONS UP TO 4 INCHES. THIS COULD RESULT IN TEMPORARILY
SLUSHY ROADWAYS. CONDITIONS OVERNIGHT WILL NEED TO BE MONITORED FOR
ADDITIONAL ROADWAY IMPACTS.

WINDS WILL INCREASE TOMORROW...WITH SUSTAINED WINDS OF 15 TO 25 MPH
AND GUSTS UP TO 30 MPH. AS SNOW FALLS...VISIBILITIES WILL BE REDUCED
FURTHER COMPLICATING TRAVEL CONDITIONS.

RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER
DRAINAGE BASINS ARE FORECAST TO BE IN FLOOD AND CONTINUE TO RISE
POSSIBLY INTO FRIDAY...AND REMAINING ABOVE FLOOD STAGES  AT SOME
POINTS POSSIBLY INTO TUESDAY. FOR MORE INFORMATION... PLEASE VIEW
THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THROUGH TONIGHT DUE TO A FLOODING THREAT...AND ON THURSDAY DUE TO
THE POSSIBILITY OF WINTRY PRECIPITATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 4:11 AM CSTFlood WatchBMXBlount, Calhoun, Cherokee, Cleburne, Etowah, Fayette and 8 more21 hr
Jan 16, 12:58 PM CSTAreal Flood WarningBMXLamar24 hr
Jan 16, 3:43 PM CSTWinter Storm WatchBMXBibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 21 more6 hr

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.